The Open UniversitySkip to content
 

Reversible maps and composites of involutions in groups of piecewise linear homeomorphisms of the real line

Gill, Nick and Short, Ian (2010). Reversible maps and composites of involutions in groups of piecewise linear homeomorphisms of the real line. Aequationes Mathematicae, 79(1-2) pp. 23–37.

Full text available as:
[img]
Preview
PDF (Accepted Manuscript) - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Download (179Kb)
DOI (Digital Object Identifier) Link: http://dx.doi.org/10.1007/s00010-010-0002-9
Google Scholar: Look up in Google Scholar

Abstract

An element of a group is reversible if it is conjugate to its own inverse, and it is strongly reversible if it is conjugate to its inverse by an involution. A group element is strongly reversible if and only if it can be expressed as a composite of two involutions. In this paper the reversible maps, the strongly reversible maps, and those maps that can be expressed as a composite of involutions are determined in certain groups of piecewise linear homeomorphisms of the real line.

Item Type: Journal Article
Copyright Holders: 2010 Birkhäuser / Springer Basel AG
ISSN: 1420-8903
Project Funding Details:
Funded Project NameProject IDFunding Body
Not SetNot SetScience Foundation Ireland, grant 05/RFP/MAT0003
Keywords: reversible; involution; piecewise linear
Academic Unit/Department: Mathematics, Computing and Technology > Mathematics and Statistics
Item ID: 24849
Depositing User: Ian Short
Date Deposited: 25 Nov 2010 15:56
Last Modified: 11 Dec 2012 10:29
URI: http://oro.open.ac.uk/id/eprint/24849
Share this page:

Actions (login may be required)

View Item
Report issue / request change

Policies | Disclaimer

© The Open University   + 44 (0)870 333 4340   general-enquiries@open.ac.uk